MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE W/HOLDER AND CONNECTOR; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE W/HOLDER AND CONNECTOR; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/179/055
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer put air in the cuff, but it would not be inflated.No anomaly was found in the pre-use check.No patient injury was reported.
 
Additional Manufacturer Narrative
Device manufacturing date and d4: device expiration date could not be determined d4: device serial number/lot number is unknown health impact and evaluation codes: updated h10: no lot number was provided; therefore, device history record review could not be performed.A product sample and four photos were received for evaluation.Visual and functional testing was performed.Visual inspection found damage on tube tip; the complaint was confirmed.Functional testing found an air leak in the tube tip.The root cause of the reported issue was found to be assembly error.Customer complaint notification was made to production personnel to explain the importance to adherence or following in the procedure by quality engineer on (b)(6) 2022.This remediation mdr was generated under protocol (b)(4) as a result of warning letter cms# (b)(4).

Brand Name
PORTEX ENDOTRACHEAL TUBE W/HOLDER AND CONNECTOR
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
4-1-5, izumi-chuo, izumi-ku,
minneapolis, MN 55442
MDR Report Key15032912
Report Number3012307300-2022-13489
Device Sequence Number20109291
Product Code BTR
UDI-Device Identifier15019315022098
UDI-Public15019315022098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/179/055
Device Catalogue Number100/179/055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown